Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS La Crosse, WI

July 17, 2007Clayton County, Iowa; Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 17, 2007, 11:53 PM CDT for Clayton County, Iowa; Grant County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2007, 11:53 PM CDT (04:53 UTC)
Expired
Jul 18, 2007, 12:30 AM CDT
In force
37 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Clayton County, IA, Grant County, WI

The radar

The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 11:56 PM CDTHAIL 0.883 Nw Cassville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 9:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 180453
SVRARX
IAC043-WIC043-180530-
/O.NEW.KARX.SV.W.0089.070718T0453Z-070718T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 PM CDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAYTON COUNTY IN NORTHEAST IOWA...
  SOUTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1230 AM CDT

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR LOCK AND DAM 10...OR ABOUT NEAR
  GUTTENBERG...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCK AND DAM 10 AND MILLVILLE AROUND 1155 PM...
  CASSVILLE AND BEETOWN AROUND MIDNIGHT...
  NORTH BUENA VISTA AROUND 1205 AM...
  MCCARTNEY AND BIG H CAMPGROUND AROUND 1215 AM...
  POTOSI AROUND 1225 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4287 9106 4265 9118 4266 9091 4265 9059

$$

RRS
2 follow-up statements
000 
WWUS53 KARX 180501
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1201 AM CDT WED JUL 18 2007

IAC043-WIC043-180530-
/O.CON.KARX.SV.W.0089.000000T0000Z-070718T0530Z/
CLAYTON IA-GRANT WI-
1201 AM CDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN GRANT AND SOUTHEASTERN CLAYTON COUNTIES...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR TURKEY RIVER...OR 7 MILES SOUTHEAST
OF GUTTENBERG...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURTON AROUND 1210 AM...
  MCCARTNEY AND BIG H CAMPGROUND AROUND 1215 AM...
  POTOSI AROUND 1220 AM...
  TENNYSON AROUND 1225 AM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4287 9106 4265 9118 4266 9091 4265 9059

$$

RRS
000 
WWUS53 KARX 180531
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 AM CDT WED JUL 18 2007

IAC043-WIC043-180541-
/O.EXP.KARX.SV.W.0089.000000T0000Z-070718T0530Z/
CLAYTON IA-GRANT WI-
1231 AM CDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT AND
SOUTHEASTERN CLAYTON COUNTIES EXPIRES AT 1230 AM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 4 
AM CDT.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4287 9106 4265 9118 4266 9091 4265 9059

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:55 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 17, 7:55 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CDT TUE JUL 17 2007

.UPDATE...
BEEN LOOKING HARD AT MESOSCALE DATA AND SATELLITE IMAGERY LATE
THIS AFTN/EVE ON HOW/WHEN/WHERE EXPECTED THUNDERSTORM DEVELOPMENT
WILL OCCUR TONIGHT. VERY DIFFICULT SCENARIO GIVEN EXPLOSIVE
INSTABILITY /MUCAPE TO 4000J/KG/ ALONG AND SOUTH OF STRONG STATIONARY
FRONT EMANATING FROM WEAK SCNTL SD THERMAL LOW. THIS FRONT ARCS
FROM SERN SD INTO ECNTL IA...BISECTING STATE OF IA AND UPPER 90S
HEAT FROM 70S/LOWER 80S IN LOCAL AREA. VISIBLE IMAGERY IN WANING
SUNLIGHT SHOWING MEAGER ACCAS ACROSS NORTHEAST IOWA ACTUALLY
DECREASING...WITH LITTLE/NO CLOUDS ACROSS BULK OF IA/MN WHERE
INITIATION EXPECTED. 18.00Z SOUNDINGS JUST ARRIVED AND KDVN VERY
CAPPED TO EVEN PARCELS LIFTED FROM 850MB WITH GREATER THAN 100
J/KG OF INHIBITION. KMPX MUCH MORE UNSTABLE TO ELEVATED PARCELS
WITH 1200 J/KG OF ELEVATED CAPE BUT STILL WITH CINH OF 75 J/KG OR
GREATER. LATEST PROFILERS SHOWING NOT MUCH CONVERGENCE TAKING
PLACE ABOVE STABILIZING BOUNDARY LAYER AS SWLY FLOW AT SLATER /IA/
OF 20-25KTS FROM 925-850MB TURNS WESTERLY AT BLUE RIVER /WI/ AT 15
TO 20 KTS. THIS LIKELY SUPPORTS DECREASE IN ACCAS /MID DECK/ ACROSS
NERN IA IN THE LATEST COUPLE OF HOURS. LACK OF BACKGROUND ASCENT
/SHORTWAVE/ TONIGHT REALLY PUTS CONVECTIVE INITIATION ON THE BACK
OF LOW LEVEL THERMODYNAMICS WITH THE INCREASING /MODEST/ LOW LEVEL
JET AFTER 03Z. RIGHT NOW...CURRENT THINKING IS THAT MOST FAVORED
REGION FOR INITIATION WILL BE AFTER 03Z...AND MORE TOWARD 06Z
ACROSS FAR SRN TIER OF CWA ON NOSE OF LOW LEVEL JET/MOIST
ADVECTION...BUT HAVE TO WONDER HOW CAPPING SEEN ON KDVN SOUNDING
WILL COME TO PLAY. MAY BE SLOW TO GET GOING...BUT ALL MODELS AND
SUPPORTING SREF PROBABILITIES AND INCREASE IN CONVECTIVE SIGNAL
ACROSS NERN IA THROUGH NIGHT...SO AS OF NOW...WILL MAINTAIN
THINKING OF POTENTIAL TRAINING OF STORMS OVER PORTIONS OF NERN IA
WATERLOGGED FROM LAST NIGHTS STORMS. WILL KEEP FLOOD WATCH...BUT
WILL INTERROGATE THE 18.00Z RUC/WRF FOR LATEST...WITH POTENTIAL
FOR PULLING THIS WATCH GIVEN DECREASING CONFIDENCE.

BINAU

&&

.PREV DISCUSSION... /ISSUED 200 PM CDT TUE JUL 17 2007/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

BULK OF WEATHER CONCERNS ARE IN FIRST FEW DAYS WITH SURFACE
BOUNDARIES NEARLY STATIONARY AIDING DEVELOPMENT OF MESOSCALE
CONVECTIVE SYSTEMS AS QUICK AS ATMOSPHERE CAN RECOVER. TRYING TO
DETERMINE INITIATION AREA AND EXACT ORIENTATION FOR EACH ROUND OF
SEVERE WEATHER AND HEAVY RAIN IS PROVING TO BE A CHALLENGE BUT IS
CERTAINLY MAIN FOCUS FOR THIS FORECAST.

NOT MUCH CHANGE IN OVERALL PATTERN FROM LAST FEW DAYS. UPPER RIDGE
AXIS REMAINS CENTERED OVER ROCKIES WITH WEAK SHORT WAVE TROUGHS
PASSING THROUGH AREA IN NORTHWEST FLOW ALOFT. THINGS ARE A BIT MORE
MESSY AT THE SURFACE AS YOU WOULD EXPECT WITH SEVERAL BOUNDARIES
AROUND. DISTINCT WARM FRONT FEATURE IS OVER CENTRAL IOWA AS OF 18Z
BUT APPEARS TO BE WASHING OUT AS WINDS GRADUALLY VEER AHEAD OF IT.
MORE DISTINCT WEST-EAST BOUNDARY STRETCHES ALONG MINNESOTA-IOWA
BORDER WITH OTHER WEAKER FEATURES...LIKELY OLDER AND DISSIPATING
OUTFLOWS AROUND THE FORECAST AREA. CONVECTION HAS BEEN GOING NEARLY
ALL DAY ACROSS PARTS OF NORTHEAST IOWA IN WARM AIR ADVECTION ZONE
WITH ACCAS OR BUILDING CUMULUS STRETCHING BACK INTO SOUTHWEST
MINNESOTA. STRATUS FIELD HAS ALSO KEPT TEMPERATURES AND ASSOCIATED
CAPE VALUES DOWN EAST OF MISSISSIPPI RIVER...EXCEPT SOME STORM
DEVELOPMENT NORTHEAST OF THAT WHERE BETTER HEATING IS IN PLACE.

ON THE OTHER HAND...MIXED LAYER CAPE VALUES HAVE BEEN CLIMBING AGAIN
OVER SOUTHERN MINNESOTA AND MUCH OF CENTRAL IOWA. LIKE YESTERDAY
BEST STORM INITIATION AREA APPEARS IT WILL BE ALONG THIS AXIS FROM
SOUTHWEST MINNESOTA ACROSS NORTHEAST IOWA INTO NORTHERN ILLINOIS.
DEEP LAYER SHEAR REMAINS ADEQUATE FOR SUPERCELLS...IN THE 40 TO 50
KNOT RANGE...SO LARGE HAIL PRODUCING STORMS AND EVENTUAL LINEAR
SYSTEMS OR BOWS SEEM LIKELY AGAIN. LARGER SCALE FORCING IS A BIT
WEAKER THIS AFTERNOON COMPARED TO YESTERDAY SO IT MAY TAKE A LITTLE
LONGER FOR STORMS TO REACH SEVERE LIMITS. WILL LIKELY SEE A ROUND OF
STORMS LATE THIS AFTERNOON INTO THE EVENING...AND THEN POSSIBILITY
OF REDEVELOPMENT WELL WEST LATER TONIGHT AS MOSITURE TRANSPORT
SHIFTS THAT WAY.

ASSESSMENT FOR CLASSIC FLASH FLOOD SCENARIO LEADS TO SOMEWHAT
MARGINAL CONFIDENCE IN ANY WARNINGS OVERNIGHT. MOISTURE TRANSPORT
SIGNAL IS NOT IMPRESSIVE THIS EVENING AND THEN GROWS WELL WEST OF
FORECAST AREA AS NOTED EARLIER. PROBLEM IS MUCH OF NORTHEAST IOWA
RECEIVED HEALTHY RAINFALL LAST 24 HOURS AND WITH DISTINCT
POSSIBILITY OF MORE STORMS IN THOSE SAME AREAS TONIGHT...FEEL A
WATCH IS GOOD IDEA THROUGH TOMORROW MORNING WHEN THINGS CAN BE
REASSESSED FOR LATER PROBLEMS.

ANOTHER FAVORABLE SETUP EXISTS FOR WEDNESDAY AND WEDNESDAY NIGHT
WITH SIMILAR SETUP. ALL WILL DEPEND ON WHERE BOUNDARIES END UP FROM
TONIGHT BUT APPEARS WEST-EAST BOUNDARY WILL BECOME MORE DOMINANT AND
GRADUALLY SHIFT SEVERE WEATHER AND RAINFALL THREAT SOUTH IN TIME.
HIGH PRESSURE WILL BUILD INTO NORTHERN PLAINS AND WILL PUSH BOUNDARY
SOUTH OF FORECAST AREA EARLY THURSDAY TAKING RAIN THREAT WITH IT.
HAVE CONTINUED TO SCALE BACK ON RAIN THREAT THURSDAY MORNING...
WITH DRY FORECAST AFTER THAT.

LONG TERM...SATURDAY THROUGH TUESDAY

PERIOD LIKELY DOMINATED BY LARGE UPPER RIDGE BUILDING EAST AND QUIET
WEATHER. INTERESTING THAT OVERNIGHT RUNS BY THE ECMWF...DGEX...AND
NOW 12Z GFS HINTING OF ENERGY DROPPING OUT OF EASTERN TROUGH AND
ACTUALLY RETROGRADING BACK TOWARDS THE SOUTHERN GREAT LAKES WHICH
COULD ACTUALLY BRING A RAIN THREAT INTO DAYS 6 AND 7 TIME FRAME. FOR
NOW PREFER EARLIER SOLUTION OF KEEPING RIDGE IN PLACE WITH NIL
WEATHER AND TEMPERATURES GRADUALLY CLIMBING BUT WILL HAVE TO WATCH
THIS TREND FOR EARLY NEXT WEEK.

AVIATION...

THE MVFR CEILINGS ACROSS WESTERN WISCONSIN ARE SLOWLY RISING THIS
AFTERNOON...AND THIS TREND IS EXPECTED TO CONTINUE THROUGH LATE THIS
AFTERNOON AND EVENING. IN ADDITION...THIS DECK WILL BECOME MORE
SCATTERED AS THE HIGH SUN ANGLE DISSIPATES THE INVERSION THAT IS
TRAPPING THE LOW LEVEL MOISTURE.

LIKE MONDAY AFTERNOON...SEVERAL ROUNDS OF MODERATE TO SEVERE
CONVECTION IS EXPECTED TO DEVELOP ALONG A QUASI-STATIONARY BOUNDARY
FROM JUST NORTH OF AUSTIN MINNESOTA /KAUM/ TO MINERAL POINT
WISCONSIN /KMRJ/ THIS AFTERNOON AND CONTINUE INTO TONIGHT.
ADDITIONAL CONVECTION MAY FIRE NORTH OF THIS FRONT ACROSS WESTERN
WISCONSIN TONIGHT AS THE LOW LEVEL JET BRINGS MOIST AND VERY
UNSTABLE AIR INTO THE REGION.

THE MODELS CONTINUE TO SHOW THAT MVFR CEILINGS MAY REDEVELOP ACROSS
WESTERN WISCONSIN AFTER 11Z ON WEDNESDAY MORNING. THERE IS STILL A
QUITE A BIT OF UNCERTAINTY WHETHER THIS WILL OCCUR OR NOT.

ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MNZ094.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ008>010-018-019-029-030.

SHORT/LONG TERM....SHEA

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MNZ094.

IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IAZ008-IAZ009-
     IAZ010-IAZ018-IAZ019-IAZ029-IAZ030.

&&
Hazardous weather outlook, Jul 17, 4:35 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
435 PM CDT TUE JUL 17 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-181100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
435 PM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN...
NORTHEAST IOWA...AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A NEARLY STATIONARY FRONT...EXTENDING ACROSS SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST WISCONSIN...WILL BE FOCUS FOR SEVERAL
ROUNDS OF THUNDERSTORMS THIS EVENING AND OVERNIGHT. THE WINDS ALOFT
ARE VERY FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE.
THE MAIN SEVERE WEATHER THREATS LOOK TO BE LARGE HAIL AND DAMAGING
WINDS. HOWEVER A FEW ISOLATED TORNADOES WILL BE POSSIBLE WHERE THE
STORMS CAN INTERACT WITH RESIDUAL BOUNDARIES. AT THIS TIME...THE BEST
CHANCE OF SEVERE WEATHER LOOKS TO BE SOUTHWEST OF A DODGE CENTER
MINNESOTA TO VIROQUA WISCONSIN LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON WEDNESDAY AS THE
FRONTAL BOUNDARY REMAINS NEAR THE AREA. DUE TO THE UNCERTAINLY OF THE
FRONTAL POSITION...IT IS DIFFICULT TO DETERMINE THE EXTENT AND
EXACT LOCATION OF THE GREATEST THREAT FOR SEVERE WEATHER. AS A
RESULT...WE URGE SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS TO
MONITOR WEATHER CONDITIONS A BIT CLOSER...AT LEAST THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-034-042>044-181100-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
435 PM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AS AN UPPER LEVEL
SYSTEM MOVES SOUTHEAST THROUGH THE REGION. THE WINDS ALOFT ARE
FAVORABLE THAT A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN
6 PM AND 11 PM THIS EVENING. THE MAIN SEVERE WEATHER THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON WEDNESDAY AS THE
FRONTAL BOUNDARY REMAINS NEAR THE AREA. DUE TO THE UNCERTAINTY OF THE
FRONTAL POSITION IT IS DIFFICULT TO DETERMINE THE EXTENT AND
EXACT LOCATION OF THE GREATEST THREAT FOR SEVERE WEATHER. AS A
RESULT...WE URGE SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS TO
MONITOR WEATHER CONDITIONS A BIT CLOSER...AT LEAST THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Local storm report, Jul 17, 11:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 PM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     GUTTENBERG              42.79N 91.10W
07/17/2007                   CLAYTON            IA   LAW ENFORCEMENT

            2 LARGE TREES DOWN. ONE TREE WAS 18 INCHES IN DIAMETER.

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:18 AM CDTFlash Flood WarningARXAllamakee, Clayton6 hr
Jul 18, 12:18 AM CDTFlash Flood WarningARXAllamakee6 hr
Jul 18, 1:10 AM CDTSevere Thunderstorm WarningARXClayton50 min
Jul 18, 8:53 AM CDTRiver Flood WarningARXGrant12 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.